Jump to content
Important Survey - Please Participate ×

New to site


[Ha...]

Recommended Posts

I have been on a Benzodiazapine for over 14 years. After trying many Antidepressants for my depression and anxiety I started on a low dose that worked for relieving my anxiety. However over the past few years my dosage has increased. I am currently on a taper and am down to 45 mg's of Diazepam. Every day is a struggle to maintain that dose.
Link to comment
Share on other sites

[86...]

Hi Harmonia71 and welcome to BenzoBuddies,

 

We are glad you found us.  Yes, it certainly is a struggle to taper from benzos as most of us here know too well!  It would be helpful if you let us know what your starting dose of diazepam was and what your taper is.  If you are like most of us, you are having symptoms of withdrawl.  I'm so sorry!  I've put a link below for you to the withdrawl support forum:

 

Withdrawal Support (during your taper)

 

Get acquainted with this website and when you feel ready, you can start a thread.  The members here are kind and supportive.  We've been there!  Let us know how we can help.

 

Best,

 

Kate

Link to comment
Share on other sites

Kate08 thanks for your message thanks for your reply. I hope to receive advice and support from fellow members and give support too. I'm doing this alone as I've kept my use of diazepam to myself pretty much all these years.
Link to comment
Share on other sites

[86...]

Golly, you sound like me Harmonia71!!  I told very few people about my benzo use, figured they would not understand plus I was not exactly proud of it.

 

Well, you've come to a good place because if there is something you will find here, it is people who get it!!  And offering support to others winds up being part of the healing process ... when we are ready!!

 

Thanks for your reply!

 

Kate  :smitten:

Link to comment
Share on other sites

Kate08 Thanks.

Yes I've keep my depression and anxiety to myself unless I come across a kindred spirit (I'm surprised how many people are suffering out there.) In regards to my diazepam use I have kept that to myself due to the stigma and just the fact that most people would not understand. I've never used them as a high - just to keep my anxiety at bay.

Since the lockdown I decided to start to taper. I did briefly use Xanax and the switch back to diazepam was dreadful.

I've been cutting down by 5mg a week - now at 45 mg and seemed to have reached a point where feel like the diazepam isn't working.

Am I going too fast or is this normal? I'm trying to follow the Ashton Manual. I guess it's a matter of taking it slowly until I feel ready to lower my dose.

Link to comment
Share on other sites

[86...]

Harmonia71,

 

A reduction of no more than 5-10% every 10-14 days is generally recommended.  You should also use symptoms as a guide.  If a reduction causes too much discomfort, then you can hold a little longer ... until you get your footing.  I've heard it said that tapering is a marathon and not a sprint.  I've put a link below to the planning your taper/withdrawl forum for you to review:

 

Planning Your Withdrawal (Taper Plans)

 

Yes, the lockdown is an excellent time to taper!  Taking things slowly and feeling your way through this is an excellent plan!  You'll get there. 

 

Best to you,

 

Kate  :smitten:

Link to comment
Share on other sites

Kate08 Thanks for your links. Yes I guess I'm definitely trying to go slow too fast for my brain to adjust. I'm going to have to rethink my current dosage again in the morning and take it from there until I feel comfortable to take the next step of tapering. I have a pill cutter. I think cutting by 5mg a week isn't going to be the way.  :wacko:
Link to comment
Share on other sites

×
×
  • Create New...